# SDR 20001017SH036

- Difficulty date: August 17, 2000
- Submitted: October 17, 2000
- Operation: General aviation
- Aircraft: N7846W
- Make and model: Piper PA 28-180
- Aircraft serial: 281864
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Valve
- Part number: 491497
- Condition: Broken
- Location: Cabin Sidewall
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FUEL SELECTOR WAS FOUND STIFF AND HAD NO DETECTABLE DETENTS.  IN ADDITION, WHILE EXERCISING THE SELECTOR, IT WOULD OCCASIONALLY SEIZE UP IN RANDOM POSITIONS.  TEAR DOWN OF VALVE SHOWED THE DETENT RING HAD DEFORMED AND BROKEN IN TWO PIECES.  INTERNAL VALVE WEAR WAS MINIMAL.  AIRCRAFT RETURNED TO SERVICE WITH A NEW VALVE.  (X)
